MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED TDC CUTTER 25 G / 8000 CPM DORC CONTINUUM RANGE

DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED TDC CUTTER 25 G / 8000 CPM DORC CONTINUUM RANGE
Catalog Number 8268.VIT25
Medical Device Problem Code Physical Property Issue (3008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After careful analysis it was concluded to be a design related issue.Our r&d department is using this regretful circumstance to continuously improve our products.We are sorry for the inconvenience caused.Please accept our sincere apologies.Assuming worst case during surgery, air bubbles observed at the probe.This may cause injury to the patient.Hence it is reportable.The risk is possible injury by microbial, viral or prion infection (patient harm).Also it is possible for a piece to end up in the eye.In this event the patient did have what was described as "a little conjunctiva hemorrhage" and no information reasonably suggests it needed intervention or further treatment.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer ((b)(4) centre (b)(4)).(b)(6).All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
A demo was being performed.The procedure was a retinal detachment.The surgeon practiced a core vitrectomy and went to peripheral vitrectomy.Settings 2500 to 7000cpm , flow mode 350mmhg 0->3.5 cc/mn when suddenly, bubbles came out of the vitrectomy needle.The surgeon was asked to retrieve and check the vitrectomy in a cup and when she was about to re insert the needle in the eye, the vitrectomy burst out in two parts, the cap in one part, and the vit on the other.When you carefully look at the vitrectomy it seems there no glue or seal system on it.The patient has not been wounded but a little conjunctiva hemorrhage, but we were close.

Brand Name
DISPOSABLE HIGH SPEED TDC CUTTER 25 G / 8000 CPM DORC CONTINUUM RANGE
Common Device Name
DISPOSABLE HIGH SPEED TDC CUTTER 25 G / 8000 CPM DORC CONTINUUM RANGE
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7537770
Report Number1222074-2018-00148
Device Sequence Number16738307
Product Code HQE
UDI-Device Identifier08717872020808
UDI-Public08717872020808
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8268.VIT25
Device Lot Number2000362148
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2016
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;